Flyers were placed on vehicles outside a sheriff's office. One tested positive for traces of a deadly opioid

A Harris County Haz-Mat team evaluates the scene after an officer came into contact with a flyer that tested positive for fentanyl

(CNN)A Texas sheriff's sergeant was taken to the hospital after she removed a paper flyer laced with fentanyl from her car's windshield, authorities said Tuesday.

The sergeant started to experience lightheadedness as she drove off. She has since been discharged from the hospital.
Harris County Sheriff Ed Gonzalez said that, while no one else was immediately affected, the sheriff's office, along with the Harris County fire marshal and the Houston Police Department, will continue assessing vehicles and staff members.
    The pieces of paper placed on government vehicles warned police, firefighters and FBI agents of a "satellite microwave weapon" being used to target them. They are all being tested.
    They were found on 10 to 20 unmarked cars parked on the street outside the sheriff office's administrative building. The vehicles belong to a mix of civilians and law enforcement agencies.
    It is unclear whether these flyers were a targeted attack against law enforcement or instead a random act, Gonzalez said at a news conference.
    Harris County Sheriff Ed Gonzalez talks about the paper flyers left on vehicles.
    The United States is suffering from an epidemic of opioid use and overdoses. About 5,500 people died from fentanyl in particular in 2014, up 80% from 2013. From 2015 to 2016, the drug overdose rate increased 7.4% in Texas, according to data from the US Centers for Disease Control and Prevention.
    "It's one of the major concerns of law enforcement these days because there's a high number of overdoses that we've seen in other parts of the country," Gonzalez said. "Law enforcement is now grappling with that."
      A quarter milligram of the drug can kill an adult. As a point of reference, a feather weighs about a gram. Symptoms of a fentanyl overdose include trouble breathing, dizziness, trouble talking or walking or an irregular or nonexistent heartbeat.
      "We want folks to be aware of how easily this deadly, toxic opioid could be transferred," Gonzalez said.